• cullyma cullyma
    July 25, 2008
    how do i get off topamax?
    cullyma cullyma
    July 25, 2008

    How do I stop taking topamax?  All at once or gradual?  How??

    READ MORE

FROM OUR EXPERTS

  • Teri Robert
    Health Guide
    July 27, 2008
    Teri Robert
    Health Guide
    July 27, 2008

    Please note that it may well take more than two weeks to taper off Topamax. The usual taper is to decrease by 25 mg per week. So, a person taking a total of 200 mg per day would take EIGHT weeks to taper off Topamax.

     

    Do NOT cut your tablets in half. Work with your doctor to taper off. He can prescribe 25 mg tablets to use during the taper.

     

    Teri

    • Kristine Clow
      January 03, 2010
      Kristine Clow
      January 03, 2010

      Thank You so much!!!!!!!!

      READ MORE
    • Teri Robert
      January 03, 2010
      Teri Robert
      Health Guide
      January 03, 2010

      You're welcome so much! Smile

       

      Teri

      READ MORE
    • Rachel C
      June 15, 2010
      Rachel C
      June 15, 2010

      Rachel

      I am an 44 year old female who has been taking topomax for 8 years for migranes. I have passed over 100 kidney stones and 5 times had to have surgery to have them removed. I was in the emergency room for a week and the DR cut my Topomax from 200mg to 75mg. He wanted me to get off of the medication because he said that was causing my Kidney stones. I have been at 75mg for a week and I am really fatigued and having anxiety attacks. I can't feel my hands and am having really bad mood swings. I am crying and not able to control my emotions. I am having a problem leaving a place I feel safe.

       

      I just took another 100mg hoping for some relief. This is a total of 150mg today.

      one week ago I was taking 200mg.

      What should I do.

      READ MORE
  • Teri Robert
    Health Guide
    July 25, 2008
    Teri Robert
    Health Guide
    July 25, 2008

    Do NOT abruptly stop taking Topamax. Doing so can cause big problems including seizures. The best thing to do is talk to your doctor and get a schedule for tapering off it.

     

    Good luck,

    Teri


FROM OUR COMMUNITY

  • Kristine Clow January 03, 2010
    Kristine Clow
    January 03, 2010

    I just could not take being tired anymore, plus a number of other things. I was 155lbs, i am now 122 and steadaly losing. I am getting scared, that is why i am getting off! Should i go back up to 75 mgs for a week then down from there?

    READ MORE
  • Kristine Clow January 03, 2010
    Kristine Clow
    January 03, 2010

    I am on 100mg's of topamax, and cut it in half a week ago because i want to go off of them, and am having very bad side effects, dizziness, feels like i have the flu, all my muscles are screaming in pain, please help!!!!!!!!!

    READ MORE
  • Nebula July 25, 2008
    Nebula
    July 25, 2008

    Gradually!! It is a super powerful medication - you cannot just stop taking it cold turkey. It won't take more than two weeks to ween off of it. Start cutting your pills in half or in quarters. Did you talk to your doctor about it?

     

    Note from moderator: Please see the next answer to this question. Thank you.

    READ MORE
  • Nebula July 27, 2008
    Nebula
    July 27, 2008

    Sorry...that was the way that I got off but I was not taking a very high dose

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.

Most Popular

http://www.healthcentral.com/migraine/cf/slideshows/10-ways-for-migraineurs-to-sneak-in-some-exercise
Migraine Medications and Treatments
Exercise Tips for Migraineurs
Support, Advocacy, Legal Issues
6 Indulgences for Moms with Migraines